MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 6.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 6.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-12613
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " the cuff didn't inflate during the test before use.Therefore, a new unit was used instead".No patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-12613 et tube, cuffed, spiral-flex 6.5 for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appears typical.No other defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe filled with air was connected to the valve of the pilot balloon.Upon injection of air, the balloon cuff was unable to inflate.The cuff was fully deflated and was submerged under water.Upon injection of air, the balloon cuff leaked from the proximal end of the cuff where the cuff is glued to the tube.The manufacturing site was consulted for this issue, and it was confirmed that a portion of the adhesive material was incorrectly applied to the cuff which prevented the cuff from being properly sealed and unable to stay inflated.This is a manufacturing related issue.Non-conformance has been opened to further investigate this issue.Device history record investigation did not show issues related to complaint.The ifu for this product, was re viewed as a part of this complaint investigation.The ifu states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intuba-tion.If a malfunction is detected in any part of the inflation system, the tube should not be used", "the tracheal tube cuff should be slowly inflated with the minimum amount of air required to pro-vide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation", and "care should be tak-en to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used".The reported complaint of "inflation issue - unable to inflate " was confirmed based upon the sample received.Upon functional inspection, the balloon cuff leaked from the proximal end of the cuff where the cuff is glued to the tube.It appears that the adhesive material was incorrectly placed for a portion of the cuff which resulted in a hole that prevented the cuff from being properly sealed and unable to stay inflated.This is a manufacturing related issue.Non-conformance has been opened to further investigate this issue.
 
Event or Problem Description

Brand Name
ET TUBE, CUFFED, SPIRAL-FLEX 6.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24054088
Report Number3003898360-2026-00020
Device Sequence Number9856747
Product Code BTR
UDI-Device Identifier04026704397396
UDI-Public(01)04026704397396(11)241020(17)291019(10)73K2400580(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number5-12613
Device Lot Number73K2400580
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown